Hand-foot syndrome - PPE

Options
Double Whammy
Double Whammy Member Posts: 2,832 Member
edited March 2014 in Breast Cancer #1
Anyone have this side effect of Taxotere? http://www.cancer.net/patient/All+About+Cancer/Treating+Cancer/Managing+Side+Effects/Hand-Foot+Syndrome+or+Palmar-Plantar+Erythrodysesthesia
Hand-foot syndrome or Palmar-Plantar Erythrodysthesia.
Last chemo cycle (2) I ended up in Urgent Care with what was determined to be an infection in my right hand. It was the weekend. It was primarily effecting the palm of my hand, but also the back and sides. It resolved (on Tetracycline or was it just time?) and I had my last chemo (3)on schedule. I also developed on my left arm what oncologist said was a chemo burn from a leak and other areas of redness on the back of both hands that looked like burns, as well as some palmar redness in the left hand.

This cycle (3) - the redness in the palm came back Day 6 AND both arms and hands are very red (like sunburn). I saw my primary care physician Wednesday who put me back on antibiotics (Keflex this time) for the hand (still treating it as an infection) and said the other areas (which were just beginning to "bloom") were a toxic/autoimmune response to the chemo.

Now 4+ days later the hand has not changed at all and I'm red from my fingers to just above both elbows,on both arms and hands. Yesterday, I felt good and did a lot of much needed cleaning, wearing rubber gloves - and my hands were in warm water a lot. When I finished and got out of the shower, the redness was even brighter. The bottom of my right foot is now peeling. Of course, it's the weekend again. I've been obsessing and doing internet research and am convinced I do not have an infection (nor ever did), but rather have this side effect. While Taxotere is not mentioned on this particular site, PPE is a side effect of Taxotere.

Will call doc in the a.m. Just wanting to know if anyone else has experienced this and how/if it effected their treatment.

Suzanne

Comments

  • Marcia527
    Marcia527 Member Posts: 2,729
    Options
    It sounds a lot like what
    It sounds a lot like what I'm dealing with. April 2004 was my last chemo and the foot problems started in May 2007. It took a few months to heal but broke out on my hands and still struggling with the hand rash. My feet are fine now. I've been to see a PCP and dermatologist and they didn't put a name to it but both have me applying steroid cream and managing the problem the same way your link listed. This was way past the treatment so don't think it was caused from chemo (mine). I'm still dealing with the hand rash. I'd be interested to know what the doc says about yours.
  • Double Whammy
    Double Whammy Member Posts: 2,832 Member
    Options
    Marcia527 said:

    It sounds a lot like what
    It sounds a lot like what I'm dealing with. April 2004 was my last chemo and the foot problems started in May 2007. It took a few months to heal but broke out on my hands and still struggling with the hand rash. My feet are fine now. I've been to see a PCP and dermatologist and they didn't put a name to it but both have me applying steroid cream and managing the problem the same way your link listed. This was way past the treatment so don't think it was caused from chemo (mine). I'm still dealing with the hand rash. I'd be interested to know what the doc says about yours.

    Self DX confirmed
    Well, this is what I have. It's quite an impressive side effect - really hideous looking and scarey to think about. According to oncologist, this is common side effect of Taxotere (and other chemo drugs). I have only one infusion left (currently scheduled for next week) and she's going to think about whether to give me any more Taxotere or not. I'm back on steroids for several days.

    Suzanne
  • heidijez
    heidijez Member Posts: 441
    Options

    Self DX confirmed
    Well, this is what I have. It's quite an impressive side effect - really hideous looking and scarey to think about. According to oncologist, this is common side effect of Taxotere (and other chemo drugs). I have only one infusion left (currently scheduled for next week) and she's going to think about whether to give me any more Taxotere or not. I'm back on steroids for several days.

    Suzanne

    had similar issues with taxotere
    my hands looked like they were sunburned about a week after the second chemo - feet got involved about three weeks later, but were not as bad. i was on several different antibiotics to get this under control and found that gold bond ultimate healing aloe gave me a lot of relief. good luck to you!
  • pinkflutterby
    pinkflutterby Member Posts: 615 Member
    Options
    heidijez said:

    had similar issues with taxotere
    my hands looked like they were sunburned about a week after the second chemo - feet got involved about three weeks later, but were not as bad. i was on several different antibiotics to get this under control and found that gold bond ultimate healing aloe gave me a lot of relief. good luck to you!

    I deal with that too. Its
    I deal with that too. Its annoying and painful. I use Aveda foot cream its expensive but I think its the best Ive tried I also use the hand cream and shampoo and conditioner LOL